Hail, Daviess
- When
- May 27, 12:25 PM CST
- Where
- Daviess County, 2.4 mi SW of Doyle
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.724, -87.098
Nickel-size hail occurred on the south side of Owensboro near the Highway 60 by-pass.
A few strong to severe storms occurred as daytime heating contributed to strong instability ahead of a southward-moving disturbance in the mid levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A few strong to severe storms occurred as daytime heating contributed to strong instability ahead of a southward-moving disturbance in the mid levels of the atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 27, 5:18 AM CST, 7 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 618 AM CDT THU MAY 27 2010 .UPDATE... UPDATED THE AVIATION SECTION. NO CHANGE TO THE PUBLIC DISCUSSION SECTION. && .DISCUSSION... LATEST SURFACE ANALYSIS DEPICTS A WEAK COLD FRONT/BOUNDARY BISECTING THE FA FROM NORTH TO SOUTH. THIS IS SOMEWHAT DETECTED BY SFC PRESSURE BUT BETTER DEFINED BY TEMP GRADIENT. RADAR WAS PPINE FOR THE MOMENT BUT COULD SEE SOMETHING FIRE ALONG THE BOUNDARY MUCH LIKE 48 HOURS PREVIOUS (MON NGT TUE AM) WHEN ANOTHER BOUNDARY WAS LOCATED SIMILAR TO THIS ONE. A MID/UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA TODAY BRINGING GOOD CHANCES FOR TSRA'S. THIS ACTIVITY SHOULD DECREASE/DIMINISH OVERNIGHT THURSDAY INTO FRIDAY AS HAS BEEN THE CASE MOST OF THE WEEK. FRIDAY THE MODELS HINT AT A WEAK SURFACE BOUNDARY SETTING UP OVER THE SOUTHEAST PORTION OF THE FA. THIS COMBINED WITH A WEAK OPEN OR CLOSED 500 MB LOW WITH THE 12Z WED ECMWF AND A OPEN WAVE WITH THE 00Z THU GFS AS WELL AS THE LATEST SREF. FOR THIS REASON MAY HAVE TO EXPAND POPS NORTHWARD A BIT FOR FRIDAY. AS WITH PREVIOUS AFD SAT LOOKS TO BE A PRIME DAY FOR THE HOLIDAY WEEKEND...WITH HIGH PRESSURE BEING IN CONTROL OF MOST OF THE WEATHER. HOWEVER ALONG THE TN BORDER AND LBL AREA COULD SEE SOMETHING POP UP IN THE AFTN OR PROPAGATE OUT OF TN. THIS ACTIVITY SHOULD BE RESTRICTED TO SOUTHERN PORTIONS OF KY AT BEST IN THE PAH FA. THIS SUBTLE FEATURE CONTINUES TO MEANDER JUST SOUTH OF KY THROUGH SUNDAY. HOWEVER WITH HIGH PRESSURE EXERTING ITS INFLUENCE FROM THE NORTH WILL OPT TO LEAVE POPS OUT FOR NOW OVER THE WEEKEND. BUT MAY HAVE TO REASSESS LATER. && .AVIATION... HAVE CB AND VCTS QUALIFIERS IN AT THE TAF SITES TODAY AND TONIGHT. SURFACE TRAJECTORY SHOULD BE NORTHERLY...WITH SPEEDS LESS THAN 10 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 401 AM CDT THU MAY 27 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 401 AM CDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL ARE EXPECTED AGAIN THIS AFTERNOON AND INTO THE EVENING. A FEW STORMS MAY PULSE UP TO NEAR SEVERE LEVELS WITH DAMAGING WIND GUSTS THE MAIN CONCERN. MINOR TO MODERATE FLOODING WILL CONTINUE FOR POINTS NEAR THE CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AREA THURSDAY. A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH ANY THUNDERSTORM. A FEW STORMS MAY LINGER INTO THE EVENING. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR THE HOLIDAY WEEKEND. ANY THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS. A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA MONDAY THROUGH TUESDAY...AS A FRONT STALLS OUT JUST NORTH OF THE AREA. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT. MINOR TO MODERATE FLOODING WILL CONTINUE FOR POINTS NEAR THE CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
The Evansville,IN radar (KVWX), 81 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel-size hail occurred on the south side of Owensboro near the Highway 60 by-pass.
Quarter-size hail was reported by a National Weather Service employee at the 55-mile marker on Interstate 24.
A marina and campground along Kentucky Lake sustained moderate to major damage from a microburst. One houseboat sank, and several other boats were damaged. The bow of a sailboat was wedged under a dock, and a pontoon boat broke away from its slip. Three piers were heavily damaged. Roofing material was blown off a restaurant, mainly on one side of the building. The canopy of an outdoor seating area was blown down. One of the marina's gas pumps was left partially underwater. Waves estimated about five feet high caused some of the damage. The damage area was about one mile long and one-quarter mile wide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227900, 227902, 227901, 229956.